Models of torsors under elliptic curves
Publications mathématiques de Besançon. Algèbre et théorie des nombres (2017), pp. 79-108.

We study the special fibers of the minimal proper regular models of proper smooth geometrically integral curves of genus one over a complete discrete valuation field. We classify the configurations of their irreducible components when the residue field is perfect. As an application, we show the existence of separable closed points of small degree on the original curves when the residue field is finite. Finally, we extend this result under mild assumptions on the residue field and the degenerations of their Jacobians.

Nous étudions les fibres spéciales des modèles propres réguliers minimaux de courbes propres lisses géométriquement intègres de genre un sur un corps de valuation discrète complet. Nous classifions les configurations de leurs composantes irréductibles quand le corps résiduel est parfait. En guise d’application, nous montrons l’existence de points fermés séparables de petit degré des courbes originales quand le corps résiduel est fini. Finalement, nous étendons ce résultat sous des hypothèses faibles sur le corps résiduel et la dégénérescence de la jacobienne.

Published online:
DOI: 10.5802/pmb.16
Classification: 11G20, 14G05, 11G07
Keywords: elliptic curves, torsors, curves of genus one, models, degenerations, dual graphs, rational points
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{PMB_2017____79_0,
     author = {Kentaro Mitsui},
     title = {Models of torsors under elliptic curves},
     journal = {Publications math\'ematiques de Besan\c{c}on. Alg\`ebre et th\'eorie des nombres},
     pages = {79--108},
     publisher = {Presses universitaires de Franche-Comt\'e},
     year = {2017},
     doi = {10.5802/pmb.16},
     mrnumber = {3752488},
     language = {en},
     url = {https://pmb.centre-mersenne.org/articles/10.5802/pmb.16/}
}
TY  - JOUR
AU  - Kentaro Mitsui
TI  - Models of torsors under elliptic curves
JO  - Publications mathématiques de Besançon. Algèbre et théorie des nombres
PY  - 2017
SP  - 79
EP  - 108
PB  - Presses universitaires de Franche-Comté
UR  - https://pmb.centre-mersenne.org/articles/10.5802/pmb.16/
UR  - https://www.ams.org/mathscinet-getitem?mr=3752488
UR  - https://doi.org/10.5802/pmb.16
DO  - 10.5802/pmb.16
LA  - en
ID  - PMB_2017____79_0
ER  - 
%0 Journal Article
%A Kentaro Mitsui
%T Models of torsors under elliptic curves
%J Publications mathématiques de Besançon. Algèbre et théorie des nombres
%D 2017
%P 79-108
%I Presses universitaires de Franche-Comté
%U https://doi.org/10.5802/pmb.16
%R 10.5802/pmb.16
%G en
%F PMB_2017____79_0
Kentaro Mitsui. Models of torsors under elliptic curves. Publications mathématiques de Besançon. Algèbre et théorie des nombres (2017), pp. 79-108. doi : 10.5802/pmb.16. https://pmb.centre-mersenne.org/articles/10.5802/pmb.16/

[1] Vasyl Ī. Andriĭčuk The order and index of a principal homogeneous space of an elliptic curve over a general local field, Ukr. Mat. Zh., Volume 27 (1975), p. 62-63 | MR | Zbl

[2] Pete L. Clark The period-index problem in WC-groups IV: a local transition theorem, J. Théor. Nombres Bordx., Volume 22 (2010) no. 3, pp. 583-606 | DOI | Numdam | MR | Zbl

[3] Schémas en groupes I–III (Michel Demazure; Alexander Grothendieck, eds.), Lecture Notes in Mathematics, Volume 151, 152, 153, Springer, 1970, xv+564, ix+654, vii+529 pages (Séminaire de Géométrie Algébrique du Bois Marie 1962–1964 (SGA 3), Avec la collaboration de M. Artin, J.E. Bertin, P. Gabriel, M. Raynaud et J.-P. Serre) | Zbl

[4] Michael D. Fried; Moshe Jarden Field arithmetic, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3., Volume 11, Springer, 2008, xxiv+792 pages (Revised by Jarden) | MR | Zbl

[5] Ofer Gabber; Qing Liu; Dino Lorenzini The index of an algebraic variety, Invent. Math., Volume 192 (2013) no. 3, pp. 567-626 | DOI | MR | Zbl

[6] Silvio Greco Two theorems on excellent rings, Nagoya Math. J., Volume 60 (1976), pp. 139-149 | DOI | MR | Zbl

[7] Alexander Grothendieck Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas (Seconde partie), Publ. Math., Inst. Hautes Étud. Sci., Volume 24 (1965), pp. 1-231 | Numdam | Zbl

[8] Alexander Grothendieck Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas (Quatrième partie), Publ. Math., Inst. Hautes Étud. Sci., Volume 32 (1967), pp. 1-361 | Numdam | Zbl

[9] Serge Lang Algebraic groups over finite fields, Am. J. Math., Volume 78 (1956), pp. 555-563 | DOI | MR | Zbl

[10] Serge Lang; John Tate Principal homogeneous spaces over abelian varieties, Am. J. Math., Volume 80 (1958), pp. 659-684 | DOI | MR | Zbl

[11] Stephen Lichtenbaum The period-index problem for elliptic curves, Am. J. Math., Volume 90 (1968), pp. 1209-1223 | DOI | MR | Zbl

[12] Qing Liu Algebraic geometry and arithmetic curves, Oxford Graduate Texts in Mathematics, Volume 6, Oxford University Press, 2002, xv+576 pages | MR | Zbl

[13] Qing Liu; Dino Lorenzini; Michel Raynaud Néron models, Lie algebras, and reduction of curves of genus one, Invent. Math., Volume 157 (2004) no. 3, pp. 455-518 | Zbl

[14] Hideyuki Matsumura Commutative ring theory, Cambridge Studies in Advanced Mathematics, Volume 8, Cambridge University Press, 1989, xiv+320 pages (Translated from the Japanese by M. Reid) | MR | Zbl

[15] James Stuart Milne Weil-Châtelet groups over local fields, Ann. Sci. Éc. Norm. Supér., Volume 3 (1970), pp. 273-284 | DOI | Numdam | Zbl

[16] Jean-Pierre Serre Espaces fibrés algébriques (d’après André Weil), Séminaire Bourbaki, Vol. 2, Société Mathématique de France, 1995, p. 305-311 (Exp. No. 82)

[17] Jean-Pierre Serre Galois cohomology, Springer Monographs in Mathematics, Springer, Berlin, 2002, x+210 pages (Translated from the French by Patrick Ion and revised by the author) | Zbl

[18] Shahed Sharif Period and index of genus one curves over global fields, Math. Ann., Volume 354 (2012) no. 3, pp. 1029-1047 | DOI | MR | Zbl

Cited by Sources: